MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 34CM 130D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 34CM 130D RT; NAIL, FIXATION, BONE
Catalog Number 71675266
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on the patient due to the breakage of the intertan nail.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the fluoroscopy photo provided confirm the breakage of the intertan nail ,but based on the limited information provided, the limited view of the image, and without the return of the device for evaluation the root cause of the broken intertan nail cannot be determined.The impact to the patient beyond the revision cannot be concluded.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
INTERTAN 10MM X 34CM 130D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643563
Report Number1020279-2019-02072
Device Sequence Number19460628
Product Code JDS
UDI-Device Identifier03596010560896
UDI-Public03596010560896
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675266
Device Lot Number14AM05813
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date05/27/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight60